MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC SCALPEL 5MM HD SHEATH HOOK TIP; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC SCALPEL 5MM HD SHEATH HOOK TIP; INSTRUMENT, ULTRASONIC SURGICAL
Model Number HDH05
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Event or Problem Description
It was reported that during the lap supracervical hysterectomy, when the surgeon was cutting the cervix with the blade, the tip of the device broke off.The fragments were retrieved.A like devices was used to completed the procedure with no patient harm.
 
Additional Manufacturer Narrative
(b)(4) date sent: 5/23/2022 investigation summary the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Only the distal tip was returned for analysis.The remaining blade portion was scratched, and with evidence of contact with metal in or out of the operative field.No functional test could be performed as on the the blade tip was return for analysis.The device was disassembled to inspect the internal components and no anomalies were found.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as "remove instrument from patient" or ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damage blade can result in a broken blade.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.No lot or batch were provided, bhr could not be performed.

Brand Name
HARMONIC SCALPEL 5MM HD SHEATH HOOK TIP
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key14187773
Report Number3005075853-2022-02601
Device Sequence Number17257747
Product Code LFL
UDI-Device Identifier10705036002109
UDI-Public10705036002109
Combination Product (Y/N)N
PMA/510(K) Number
K990362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHDH05
Device Catalogue NumberHDH05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer05/06/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown